All Journal Entries Journals
Previous | Next

Morphine and your teeth

Mar 28, 2009 - 4 comments
Tags:

morphine



Can any help me with this- i have had a morphine pump in my abdomin delivering the drug to my epidural cavity for 17 years now to treat my injured back. About 3 years ago some of my tooth enamel come of my tooth, can anyone tell if this could be caused by my long term use of this drug.

Comments
Post a Comment
Avatar_f_tn
by savingmylife, Mar 28, 2009

I know prolonged use of morphine can cause tooth decay & bad breath.  Not sure if it could by why tooth enamel came off  though.  Could the enamel have come off due to tooth decay as a result of the morphine use?  I think its possible yes.

Avatar_m_tn
by stevb, Apr 01, 2009
Thanks for your comment savingmylife but my teeth are other wise find i have a little decay but this couldn't be the cause of me losing the enamel from them.

Avatar_f_tn
by djrocks, Nov 16, 2012
I take 800mg of morphine daily and have been for several years. All my teeth are affected!. They are breaking, decaying, basically rotting out of my head! And I have always had good teeth in the past. I say it must be the morphine.

Avatar_f_tn
by CPJen, Aug 26, 2013
Hi. I pray somebody reads this.  I'm in this position right now, and I am trapped on a ridiculously limited income (long story for another day, LOL).
Anyway, if I get them all fixed, and I stay on morphine, won't I just end up losing my teeth, anyway?  If so, I'd rather get them pulled all at once, but I need to ask you folks, as no one around here seems to know a thing. (The dentist tried to tell me to "step-up" my hygiene routine.  My daughter was there and got more mad at him than I did, and said, "Hey ... My mom has been TRYING to work on her teeth. No one brushes and flosses more than she does!"  He didn't say anything, but neither did we bring up the morphine pump, because I didn't hear about this possibility until AFTER we'd left his office.

Post a Comment